Topic: Various symptoms

Hi, folks.
Haven't posted lately, but look every day at this sight and the discussions.  Needless to say, the information on the posts has been invaluable.  Terry has been on a chemo regime of gem/cis since September.  Two weeks on/one week off.  He missed two separate weeks because of a low blood count.  In the past couple of weeks he has had a fever ranging 99.9 to 100.0.  We were told not to be concerned unless his temp goes up to 102 or higher.  It only lasts a few hours.  His temp has been good for the past week.  One night he sweat profusely.   Also the right side of his back has been giving a lot of pain.  I use a massage wand and he says that helps.  Also, he hates taking any pain medication, but will take an Advil once in a while.  Yesterday he had a pet scan(this is the first one since all of this began).  The doctor said there would be no reaction.  Last night he was up from 3 am with a stomach ache.  He actually took a nausea pill at 3 and 5 am.   He's been taking a nausea pill every morning that has worked up til now.  Since the chemo has started he has been very tired (normal, I know), but never nauseous.  He hasn't had any chemo since 12/6.  Whenever I say I want to call the doctor he says no.  We do have an appontment with his chemo doctor next thursday for the results of the petscan.  I guess I'm looking for some feedback.  You guys are all great.

Re: Various symptoms

Hi, Cristerri, I am sorry about all these "hiccups" happening to hubby. The best advise I can give about pain and nausea is that if you don't curb it when it starts, for what ever reason, it just gets harder to curb as you go along. That, plus he is using good energy to fight the nausea and pain that could be directed to healing. I would absolutely call the ONC and tell him what is going on. A whole week can make a lot of difference. Best of luck with this and hope he is up to having a good Holiday weekend! P.S. if he is having even small temps often, something is not right. Whether it's the chemo or not, something like an infection could be brewing.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Various symptoms

Christerry....I agree with Lainy.  Nausea, pain, and if I recall correctly ascities have to be addressed by the physician.  There is a reason for the occurrence of such symptoms and although, we like to abide by our loved one's control of his/her disease and treatments the overall picture of this disease demands intervention by all including us caretakers. Therefore, do not hesitate from requesting a phone conversation with the physician - the nausea has to be controlled, as does the increasing pain.  The results of the PET scan will reveal the current status of your husband's disease however; next Thursday is too long to wait for the explanation from the doctor.  You would want to discuss stronger pain medications readily available to you and whether your husband is physically strong enough to undergo a re-routing of his bile and stomach content.

I would like to include Marinmommy's posting: "we pushed for the g-tube and he hasn't suffered from vomiting.  Keep in mind no one wanted to place it for fear of infection however the interventional radiologists finally agreed to it."

Chris, does your husband's insurance cover palliative care?  As you know, palliative care consists of relieving distressing symptoms including pain, nausea, breathlessness, insomnia, and other physical symptoms caused by cancer or its treatment.

Although we caretakers walk a fine line in regards to overstepping the boundaries of our loved one’s control over his/her disease, we have to keep in mind that taking action on their behalf is only to benefit the patient.  Hence I encourage you to speak with the physician in order to gain some clarity of your husband’s disease and to what possible  steps might be taken for symptom control. 

Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER